Georgia, 2014Wildfire in Georgia, February 17, 2014
February 17, 2014 · NWS FFC · 1 event in 1 county or zone
A surface high was in place across the Southeast, and with upslope flow across north Georgia, a few light showers developed in the afternoon and evening. While no critical fire weather conditions developed, a small wildfire start in central Georgia.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface high was in place across the Southeast, and with upslope flow across north Georgia, a few light showers developed in the afternoon and evening. While no critical fire weather conditions developed, a small wildfire start in central Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 17, 2:41 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 17, 2:41 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EST MON FEB 17 2014
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
WEAK FRONT IS STILL PROGGED TO PUSH THROUGH THE CWA TONIGHT. ALREADY
SEEING SOME THE EFFECTS FROM THIS WITH INCREASED CLOUD COVERAGE
MOVING INTO THE WESTERN PART OF THE STATE. MODELS ARE ALL CONSISTENT
WITH BRINGING SHOWERS INTO NORTH GEORGIA TONIGHT. HAVE EXPANDED THE
LIKELY POPS WESTWARD TO INCLUDE ALL OF FAR NORTH GEORGIA IN LIKELY
POPS. CHANCES DECREASE SOUTHWARD AND ONLY A SLIGHT CHANCE ACROSS THE
CSG TO MCN AREA. AMOUNTS WITH THIS WILL BE LIGHT...GENERALLY AROUND
A TENTH OF AN INCH. BEHIND THIS FRONT...ISOLATED SPOTS WILL DROP
INTO THE LOW TO MID 30S TONIGHT...BUT THIS SHOULD BE BEHIND THE
PRECIPITATION.
FOR THE MOST PART...CLOUDS CLEAR OUT QUICKLY ACROSS NORTH AND PARTS
OF CENTRAL GEORGIA ON TUESDAY. FRONT HANGS UP AS A BOUNDARY ACROSS
SOUTH GEORGIA ON TUESDAY AND LIFTS NORTHWARD INTO TUESDAY NIGHT.
ECMWF IS SUGGESTIVE OF PRECIP ACROSS CENTRAL GEORGIA DURING THE DAY
ON TUESDAY...HOWEVER SREF...GFS AND NAM ARE ALL DRY. HAVE HELD OFF ON
THE MENTION OF ANY POPS UNTIL THE AFTERNOON. AS THE BOUNDARY LIFTS
NORTHWARD TUESDAY NIGHT THOUGH...MODELS ARE CONSISTENT WITH
DEVELOPING PRECIP ACROSS NORTH GEORGIA. HAVE GONE AHEAD AND INCLUDED
CHANCE POPS ACROSS NORTH GEORGIA...BUT CONFIDENCE IS LOW WITH HOW IT
WILL PROGRESS ACROSS CENTRAL GEORGIA FIRST AND OVERALL TIMING. GFS
MUCAPE IS SHOWING 500J/KG SO HAVE ALSO INCLUDED A SLIGHT CHANCE OF
THUNDER WITH THIS SYSTEM.
11
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
CURRENT LONG TERM REMAINS ON TRACK WITH SHOWERS AND ISOLATED
THUNDERSTORMS ON FRIDAY IN A MARGINAL SHEAR AND CAPE ENVIRONMENT.
CONDITIONS CONTINUE TO CLEAR QUICKER THAN YESTERDAYS MODELS HAD
PROJECTED BUT CURRENT GRID SET HANDLES THIS WELL AND NO CHANGES PLANNED.
DEESE
&&
.PREV DISCUSSION...LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
/ISSUED 356 AM EST MON FEB 17 2014/ MODELS IN GOOD AGREEMENT WITH
A STALLED FRONTAL BOUNDARY POSSIBLY PROVIDING THE FOCUS FOR A FEW
SHOWERS TUESDAY NIGHT AND WEDNESDAY AS A SERIES OF WEAK UPPER
DISTURBANCES EMBEDDED IN THE ZONAL FLOW ALOFT TRAVERSE THE STATE.
RAIN CHANCES INCREASE ACROSS MAINLY NORTH GEORGIA BY THURSDAY
AFTERNOON AS A COLD FRONT PUSHES INTO THE LOWER MS VALLEY. THIS
COLD FRONT PUSHES INTO NW GA LATE THURSDAY NIGHT... THEN ACROSS
THE FORECAST AREA ON FRIDAY. ALTHOUGH BOTH THE ECMWF AND GFS ARE
BEGINNING TO SUGGEST ANOTHER WEAK FRONTAL PASSAGE ON FRIDAY AS THE
MAIN UPPER SUPPORT AND ASSOCIATED SURFACE LOW LIFT WELL TO THE
NORTH... WILL CONTINUE TO WORD FOR A SLIGHT CHANCE OF
THUNDERSTORMS ON FRIDAY DUE TO DAYTIME HEATING AND MODERATE LOW
LEVEL WIND SHEAR NOTED. PLENTY OF UNCERTAINTY OVER THE WEEKEND AS
ECMWF SHOWS A DRY SATURDAY... WHILE THE GFS LIFTS FRIDAY'S FRONT
BACK ACROSS THE AREA. BOTH MODELS SHOW A CHANCE OF SHOWERS ON
SUNDAY... BUT NO THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND AT
THIS TIME.
39
AVIATION...
12Z UPDATE...
/ISSUED 648 AM EST MON FEB 17 2014/
INITIAL VFR CONDITIONS HIGH CLOUDS...THEN CIGS BUILD IN NEAR 5
KFT AROUND 22Z AND DECREASING TO MVFR /POSSIBLY LOWER/ AFTER 02Z
TONIGHT WHEN BEST SHOWER CHANCES MOVE IN MAINLY ACROSS THE
NORTHERN SITES. CIGS SHOULD IMPROVE AFTER ABOUT 08Z TUESDAY FROM
THE NORTH. WINDS SHOULD START OUT EAST THIS MORNING...SE FOR AFTERNOON
THEN BACK SW TO WEST OVERNIGHT...THEN FINALLY NW FOR EARLY MORNING
TUESDAY. MAGNITUDES SHOULD STAY UNDER 10 KTS THROUGH PERIOD.
//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON OVERNIGHT CIGS.
HIGH CONFIDENCE ALL ELSE.
BAKER
AVIATION...
18Z UPDATE...
CLOUDS ARE THE INITIAL CONCERN IN THE FORECAST. HAVE SEEN SOME
LOWER CLOUDS RANGING FROM 1-2.5KFT ACROSS EASTERN ALABAMA. THINK
THAT THESE LOWER CLOUDS SHOULD DISSIPATE/ERODE AS THEY PROGRESS
EASTWARD AND THUS ONLY 5-7KFT CLOUDS SHOULD MAKE IT INTO TAF
SITES THIS AFTERNOON. THE EXCEPTION TO THIS IS CSG WHERE THE
LOWER CLOUDS HAVE ALREADY PUSHED IN. WILL HAVE TO CONTINUE TO
WATCH THIS CLOSELY THOUGH PARTICULARLY ACROSS THE ATL AREA. WIND
SHIFT FROM THE EAST/SOUTHEAST IS EXPECTED OVERNIGHT IN THE 02-04Z
RANGE. LIGHT RAIN POSSIBLE OVERNIGHT AT ATL AND AHN...BUT SHOULD
BE LIGHT AND SHORT LIVED.
//ATL CONFIDENCE...
18Z UPDATE...
LOW CONFIDENCE ON CIGS. HIGH CONFIDENCE ON WIND AND VSBY.
11
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 41 66 49 71 / 40 20 30 20
ATLANTA 45 65 53 69 / 50 20 30 20
BLAIRSVILLE 36 62 42 63 / 60 20 30 20
CARTERSVILLE 39 64 47 66 / 50 20 30 20
COLUMBUS 50 70 53 73 / 20 20 20 20
GAINESVILLE 39 64 49 66 / 50 20 30 20
MACON 46 70 51 74 / 20 20 20 20
ROME 39 63 47 64 / 60 20 30 20
PEACHTREE CITY 41 65 48 70 / 40 20 20 20
VIDALIA 49 73 53 74 / 5 10 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...11
LONG TERM....DEESE
AVIATION...11
Hazardous weather outlook, Feb 17, 4:31 AM EST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 AM EST MON FEB 17 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
431 AM EST MON FEB 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A COLD FRONT WILL PUSH INTO NORTHWEST GEORGIA THURSDAY NIGHT AND
THEN ACROSS THE AREA ON FRIDAY. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ALONG AND AHEAD OF THE FRONT. SEVERE WEATHER IS NOT
EXPECTED WITH THIS FRONTAL SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Wildfire, Jasper
- When
- February 17, 3:45 PM EST to 6:00 PM EST
- Where
- Jasper forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.316, -83.688 (the zone’s center; the record gives no point)
The National Forest Service reported that a human-caused wildfire labeled Star burned 4.87 acres and resulted in no damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Ohio, February 17 to 18, 2014$1.9 million · 7 events
- High Wind in Wyoming, February 17 to 18, 201424 events
- Winter Weather in Indiana, February 17 to 18, 201421 events
- Winter Storm and Winter Weather in Wisconsin, February 17, 201420 events
- Heavy Snow and High Wind in Montana, February 17 to 21, 201483 kt wind · 20 events
- Winter Storm and Winter Weather in Illinois, February 17, 201412 events
- Winter Storm and Winter Weather in Iowa, February 17, 201411 events
- Heavy Snow in Wisconsin, February 17, 201411 events
- Heavy Snow in Illinois, February 17, 201410 events
- Winter Weather in Ohio, February 17 to 18, 201410 events
- Winter Storm in Minnesota, February 17, 20147 events
- Winter Weather in Ohio, February 17 to 18, 20147 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511162.